Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 447, NWS St. Louis, MO

July 19, 2006Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2006, 9:28 PM CDT for Saint Francois County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2006, 9:28 PM CDT (02:28 UTC)
Expired
Jul 19, 2006, 10:00 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Francois County, MO

The radar

The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2646 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 200228
SVRLSX
MOC187-200300-
/O.NEW.KLSX.SV.W.0447.060720T0228Z-060720T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 1000 PM CDT

* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 4
  MILES EAST OF BISMARCK...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOB LICK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3765 9065 3778 9064 3792 9063 3777 9034
      3765 9019

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 200251
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CDT WED JUL 19 2006

MOC187-200301-
/O.EXP.KLSX.SV.W.0447.000000T0000Z-060720T0300Z/
ST. FRANCOIS MO-
951 PM CDT WED JUL 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS COUNTY 
WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3765 9065 3778 9064 3792 9063 3777 9034
      3765 9019

$$
CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:54 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 19, 8:54 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED JUL 19 2006

.DISCUSSION...
AFTER SPEAKING WITH SPC...HAVE LOCALLY EXTENDED SEVERE THUNDERSTORM
WATCH 692 INTO IRON...MADISON AND REYNOLDS COUNTY EFFECTIVE UNTIL
11 PM BASED ON RADAR AND ENVIRONMENTAL TRENDS. HAVE ALSO CANCELLED THE
WATCH IN AREAS WHERE THE MCS HAS ALREADY MOVED THROUGH. NEW ZFP
WILL FOLLOW SHORTLY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
     LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
     RALLS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.

     HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. CHARLES-
     ST. LOUIS-ST. LOUIS CITY.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
     IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
     ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 19, 5:23 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT WED JUL 19 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-201300-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-
MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY-
ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
523 PM CDT WED JUL 19 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY...

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REGION THIS
EVENING.  THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS ARE OVER
SOUTHWEST AND SOUTH CENTRAL ILLINOIS...AND ALSO OVER PARTS OF
CENTRAL AND SOUTHEAST MISSOURI.  A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...
ISOLATED TORNADOES...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
OTHERWISE...THERE IS ANOTHER SLIGHT CHANCE LATE TONIGHT FOR NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH
TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT
INDICES FROM 105 TO 110 EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY...
WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO
120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE
FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT
INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER.

THERE IS A CHANCE FOR THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A
COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG
UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF
INSTABILITY PRESENT ON THURSDAY...SOME STORMS MAY EXCEED SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MOZ084-085-099-201300-
IRON-MADISON-REYNOLDS-
523 PM CDT WED JUL 19 2006

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

.DAY ONE...TONIGHT

HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH
TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT
INDICES FROM 105 TO 110 EARLY THIS EVENING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER
THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY...
WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO
120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE
FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT
INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER.

THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND
CONTINUING THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE
AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO
THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY
EVENING... SOME STORMS MAY EXCEED SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

In the hours before

Local storm report, Jul 19, 8:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     MEHLVILLE               38.50N 90.32W
07/19/2006                   ST. LOUIS          MO   NWS EMPLOYEE

            TWO TREES DOWN AND ONE ROOF PARTLY BLOWN OFF HOUSE NEAR
            I-55 AND LINDBERGH.

0750 PM     TSTM WND DMG     OAKVILLE                38.44N 90.32W
07/19/2006                   ST. LOUIS          MO   TRAINED SPOTTER

            6 INCH DIAMETER TREE DOWN.

0825 PM     TSTM WND GST     2 S DE SOTO             38.11N 90.56W
07/19/2006  E80.00 MPH       JEFFERSON          MO   AMATEUR RADIO

0825 PM     HAIL             HILLSBORO               38.23N 90.57W
07/19/2006  M1.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            ESTIMATED 92MPH WIND GUST.

&&

FGLASS
Local storm report, Jul 19, 8:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     MEHLVILLE               38.50N 90.32W
07/19/2006                   ST. LOUIS          MO   NWS EMPLOYEE

            TWO TREES DOWN AND ONE ROOF PARTLY BLOWN OFF HOUSE NEAR
            I-55 AND LINDBERGH.

&&

BDYE
Local storm report, Jul 19, 9:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             DESLOGE                 37.87N 90.52W
07/19/2006  M0.75 INCH       ST. FRANCOIS       MO   AMATEUR RADIO

&&

BDYE
Local storm report, Jul 19, 9:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             POTOSI                  37.94N 90.78W
07/19/2006  M0.75 INCH       WASHINGTON         MO   AMATEUR RADIO

            50+ MPH ESTIMATED WIND GUST.

&&

BDYE
Local storm report, Jul 19, 9:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     3 S POTOSI              37.89N 90.78W
07/19/2006                   WASHINGTON         MO   TRAINED SPOTTER

            18 INCH DIAMETER TREE BLOWN DOWN. NUMEROUS SHINGLES BLOWN
            OFF ROOFS.

&&

BDYE
Local storm report, Jul 19, 9:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     PACIFIC                 38.48N 90.75W
07/19/2006  E60 MPH          FRANKLIN           MO   TRAINED SPOTTER

            WINDOWS BLOWN OUT OF HOUSE.

&&

BDYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:10 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Warren65 min
Jul 19, 7:26 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis34 min
Jul 19, 7:41 PM CDTTornado WarningLSXJefferson, Saint Louis34 min
Jul 19, 7:59 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis22 min
Jul 19, 8:09 PM CDTSevere Thunderstorm WarningLSXWashington66 min
Jul 19, 8:13 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson47 min
Jul 19, 8:29 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois61 min
Jul 19, 8:36 PM CDTTornado WarningLSXJefferson, Saint Francois24 min
Jul 19, 8:56 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Madison, Reynolds64 min
Jul 19, 9:55 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds50 min
Jul 20, 5:27 PM CDTSevere Thunderstorm WarningLSXCrawford48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.